Home > Research > Publications & Outputs > Fluctuational escape from chaotic attractors in...
View graph of relations

Fluctuational escape from chaotic attractors in multistable systems.

Research output: Contribution to journalJournal article


<mark>Journal publication date</mark>06/2008
<mark>Journal</mark>International Journal of Bifurcation and Chaos
Issue number6
Number of pages13
Pages (from-to)1727-1739
<mark>Original language</mark>English


Recent progress towards an understanding of fluctuational escape from chaotic attractors (CAs) is reviewed and discussed in the contexts of both continuous systems and maps. It is shown that, like the simpler case of escape from a regular attractor, a unique most probable escape path (MPEP) is followed from a CA to the boundary of its basin of attraction. This remains true even where the boundary structure is fractal. The importance of the boundary conditions on the attractor is emphasized. It seems that a generic feature of the escape path is that it passes via certain unstable periodic orbits. The problems still remaining to be solved are identified and considered.

Bibliographic note

Preprint of an article published in International Journal of Bifurcation and Chaos, 18, 6, 2008, 1727-1739. 10.1142/S0218127408021312 © copyright World Scientific Publishing Company http://www.worldscientific.com/doi/abs/10.1142/S0218127408021312